MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye because they experienced a hyperopic outcome.The replacement lens information was not provided.There was no vitrectomy, sutures, or incision enlargement required.There was no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: the exact date is unknown/not provided.Best estimate is between (b)(6) 2022 to (b)(6) 2022.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, there is no additional information available.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
The replacement lens information is now provided as (b)(6).
 
Additional Manufacturer Narrative
Received additional information from the customer that the explant date initially reported was (b)(6) 2022.The customer has now indicated the correct explant date as (b)(6) 2022.Also, provided was the age of the patient to be 74 yrs.Old.Moreover, the replacement lens was for serial number (b)(6).The originally implanted lens is the same model diopter 22.0.Per explant guidance, the event is not due to a product quality issue with the original lens.Therefore, considering the reported issue of hyperopic outcome and the replacement lens information, the event is re-assessed as not reportable.Field below is updated to reflect correction and additional information.There will no longer be any further reporting under mfr report number 3012236936-2022-01071.Section a2: age: 74 yrs.Old.Section d6b if explanted; give date: (b)(6) 2022.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14283772
Report Number3012236936-2022-01071
Device Sequence Number6256269
Product Code MFK
UDI-Device Identifier05050474751309
UDI-Public(01)05050474751309(17)240711
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale